Amiodarone-induced liver damage in a hemodialysis patient: The usefulness of CT for the diagnosis

Read full text
Authors: Kaori Yoshikane, Shohei Fukunaga, Kousuke Matsui, Masahiro Egawa, Yuzo Kagawa
Cited by: 1
References: 20

Abstract

Amiodarone is used to treat life-threatening ventricular arrhythmias and atrial fibrillation; however, it frequently causes liver damage. We report the case of a 72-year-old hemodialysis patient who developed nausea, anorexia, and constipation, accompanied by elevated liver enzymes and a progressive increase in hepatic CT attenuation, which led to the diagnosis of amiodarone-induced liver damage. Abdominal symptoms and the liver function improved after drug discontinuation. Although reports on dialysis patients are limited, understanding this risk and performing periodic CT in addition to blood tests may facilitate early detection and improve the prognosis.

Fields of Study & Subjects

Cardiac electrophysiology and arrhythmias Drug-Induced Hepatotoxicity and Protection Potassium and Related Disorders

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Publication date
1 January 2026
Language
EN